BS through the roof

By KDinMD2 Latest Reply 2010-08-20 06:43:58 -0500
Started 2010-08-19 07:54:39 -0500

I'm new to this site and wanted to ask if this happens to anyone etc.
I was diagnosed with type 2 about two years ago and was put on medication. My A1C was 7. I recently was called into my doctors office after blood work when my A1C shot up to 12!?! I was on glimipiride 20 m once a day. now on top of that I am on Januvia. Yesterday I tested after every meal. After Breakfast 298 after lunch 219 after dinner 302? Is this normal to fluctuate so much? My BS is still very high.

6 replies

Roy531 2010-08-19 08:14:52 -0500 Report

How many carbs are you eating per meal. You should ask your doctor to send you to a diabetes education class if you have not been to one or see a dietician. They will be able to teach you what to eat and what not to eat and how to count carbs. Also do you do any type of exercise. Exercise will help bring your numbers down, drink lots of water, that will help as well.


MAYS 2010-08-19 08:14:36 -0500 Report

Welcome to Diabetic Connect.

Yes, fluctuations can be normal, this is based on your food intake, medications, stress, illness and other underlining factors.
Medications alone will not lower your blood glucose level, you must monitor and control your carbohydrate intake, plus increase your physical activity.

Medications are not the "cure" for diabetes, they are just "tools" to help you manage your diabetes, but "you" must help them to do their job also.


newbie51 2010-08-19 08:09:43 -0500 Report

It also has to do with what and how much you are eating at mealtime. I take Januvia along with Humolog and Lantus and mine goes up and down like tht sometimes but it getting more under control as I watch what I eat. Try checking it before you eat also and see what the difference is.

Next Discussion: Breakfast »